After an increase in Thyroxine, is it normal to feel better for a couple of weeks and then feel like it's not enough?

I had a thyroid completion at the end of October, and was put on Levothyroxine 50mcg. I felt awful. So low and tired I could barely function. 7 weeks later it was increased to 100mcg, and I started to feel a bit better, but now 4 weeks later, I am really tired again and have started to put weight on (in the beginning I was too depressed to eat). I am moody and feeling down, and feeling short of breath among other things.

I'm due for another blood test in a fortnight, but just wondered if it's because I benefitted from the increase, but it's not enough long term? I hate this feeling, I'm just totally useless.

4 Replies

oldestnewest
  • That was precisely how my husband felt the whole time on t4 /thyroxine

    only when he was switched to armour thyroid did he recover and stay well

    however have you had tested

    ferritin

    folate

    b12

    calcium

    Vit d3

    magnesium

    zinc

    because ferritin MUST be over 70 (13-150)

    And the rest in the upper quadrant of their ranges if you are to be able to utilise thyroxine t4

    theres no reason why your gp cannot order that run of tests and givecyou a print out inc reference ranges and then supplements for any deficiencies

    on no account accept "normal or in range " as an answer

  • It is usual when newly diagnosed, to have a blood test every six weeks and a raise in medication. It is a very gradual process and you have to work up slowly till your clinical symptoms go. If they have returned, you need an increase in meds.

  • On my blood test form it just has the box ticked for Thyroid function, and in the comments box says 'change of dose of Levothyroxine'

    I've been seen by a General surgeon, not a thyroid specialist, ever, and he said all my tests were always fine. However, the GP I saw last said she prefers to treat the person, not the test results...so we shall see what she says!

    I had the first lobe removed due to a massive retrosternal node, and then had problems in the other side (long story short). So much for my 'fine' thyroid!

  • That is exactly how I have been since my TT 2 years ago.

    Every time they increase my dose I feel better - possibly wishful thinking? - then after a few weeks I feel worse again.

    I'm on 350 mcg now and still not right.

    I'm sorry I don't have the answer for you, but you are not alone!

You may also like...